MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00545550
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).Product analysis: the returned flexima rx delivery system and one stent was analyzed, and a visual evaluation noted that the push catheter and guide catheter were kinked/bent in several locations.The guide catheter was detached from the delivery system.Even though the functional inspection was not performed, findings from visual assessment indicated that likely there were issues to deploy the stent during the procedure.No other issues with the device were noted.The reported event was confirmed.It is most likely that procedural or anatomical factors encountered during the procedure could have affected the device performance and its integrity.Patient anatomy and customer maneuvering during the use of the device can lead to kink the catheters.Once the catheters are kinked/bent, this condition can cause resistance at the moment to retract the pull wire/guide catheter which can lead to issues deploying the stent, continued attempts to deploy the stent or force applied retracting the pull wire in order to release the stent can result in guide catheter detachment due to friction between the components (push/guide catheter) at kinked/bent areas.Therefore, the most probable root cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima rx biliary stent was used during a biliary stent placement in the lower bile duct, performed on (b)(6) 2020.According to the complainant, during the procedure, when the stent was released, they have observed that the stent was unable to separate from the delivery system.The procedure was successfully completed with another flexima rx biliary stent.There were no patient complications reported as a result of this event.Investigation results revealed that the guide catheter was broken therefore this event has been deemed an mdr reportable event.

Brand Name
RX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9922648
Report Number3005099803-2020-01431
Device Sequence Number3272483
Product Code FGE
UDI-Device Identifier08714729337850
UDI-Public08714729337850
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/07/2022
Device Model NumberM00545550
Device Catalogue Number4555
Device Lot Number0024067295
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/11/2020
Initial Report FDA Received Date04/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1